MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPECT; ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC CORPORATION EXPECT; ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY
Model Number M00550000
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an expect 19g eus needle was used in the stomach fundus during a puncture under endoscopic ultrasonography procedure on (b)(6) 2025.During the procedure, the needle tip core was fractured during the biopsy puncture and was unable to puncture.Another expect needle was used to complete the procedure.There were no reported patient complications as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf impact code reportablecode captures the reportable event of detachment of device or device component.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h2: correction to block b1 as this was inadvertently left blank on the previous submission.Block h6: imdrf impact code reportable code captures the reportable event of detachment of device or device component.Block h11: investigation results the returned expect needle was received for analysis.During the visual inspection, it was seen that the device returned with the working length kinked and needle broken right next to the luer.The reported event was confirmed because during the visual inspection, it was seen that the device returned with the working length kinked and needle broken right next to the luer.Based on the available information, the investigation findings were most likely that the technique used was the reason why the working length was found kinked, when the handle is not grabbed or secured carefully, the weight of the device itself can bend the working length.It can also occur if excessive force is being used to grab any of the components of the device.It's most likely that once the working length got kinked, the needle was broken due to force in which the device was being used.Therefore, a review and analysis of all available information indicates the most probable cause is adverse event related to procedure.

Brand Name
EXPECT
Common Device Name
ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21681687
Report Number3005099803-2025-01236
Device Sequence Number12819667
Product Code ODG
UDI-Device Identifier08714729790051
UDI-Public(01)08714729790051(17)270422(10)33873651
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00550000
Device Catalogue NumberM00550000
Device Lot Number0033873651
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2025
Supplement Date Received by Manufacturer04/08/2025
Initial Report FDA Received Date03/24/2025
Supplement Report FDA Received Date05/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexMale
Patient Weight70 KG